×

zbMATH — the first resource for mathematics

Partial regularity results for minimizers of quasiconvex functionals of higher order. (English) Zbl 1010.49023
The author studies the regularity of minimizers of quasiconvex functionals involving higher order derivatives of the form \(F(u) = \int_\Omega f(D^m u)\). The functional \(F\) is supposed to be uniformly strictly quasiconvex. Using the technique of harmonic approximation the author proves that the minimizers of \(F\) in \(W^{m,p}(\Omega;{\mathbb R}^N)\), with \(p \geq 2\), belong to \(C^{m,\alpha}(\tilde \Omega)\), where \(\tilde \Omega\) is an open subset of \(\Omega\) such that \({\mathcal L}^n(\tilde \Omega \setminus \Omega)=0\). This theorem extends a result by L. C. Evans [Arch. Ration. Mech. Anal. 95, 227–252 (1986; Zbl 0627.49006)] obtained in the case \(m=1\) by a blow-up technique.

MSC:
49N60 Regularity of solutions in optimal control
49J45 Methods involving semicontinuity and convergence; relaxation
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Acerbi, E.; Fusco, N., Semicontinuity of problems in the calculus of variations, Arch. rat. mech. anal., 86, 125-145, (1984) · Zbl 0565.49010
[2] Ball, J.M., Convexity conditions and existence theorems in nonlinear elasticity, Arch. rat. mech. anal., 63, 337-403, (1977) · Zbl 0368.73040
[3] Campanato, S., Proprietà di una famiglia di spazi funzionali, Ann. scoula norm. sup. Pisa, 18, 137-160, (1964) · Zbl 0133.06801
[4] Campanato, S., Teoremi di interpolazione per tranformazioni che applicano Lp in ch,α, Ann. scoula norm. sup. Pisa, 18, 345-360, (1964) · Zbl 0135.35102
[5] Campanato, S., Equazioni ellitichi del II^e ordine e spazi \(L\^{}\{2,λ\}\), Ann. mat. pura appl., 69, 321-381, (1965) · Zbl 0145.36603
[6] Campanato, S., Alcune osservazioni relative alle soluzioni di equazioni ellittiche di ordine 2m, (), 17-25
[7] Dacorogna, B., Direct methods in the calculus of variations, (1989), Springer Berlin · Zbl 0703.49001
[8] Duzaar F., Steffen K., Optimal interior and boundary regularity for almost minimizers to elliptic variational integrals, preprint · Zbl 0999.49024
[9] Evans, L.C., Quasiconvexitity and partial regularity in the calculus of variations, Arch. rat. mech. anal., 95, 227-252, (1986) · Zbl 0627.49006
[10] Evans, L.C.; Gariepy, R.F., Measure theory and fine properties of functions, (1992), CRC Press Boca Raton · Zbl 0626.49007
[11] Giaquinta, M., Multiple integrals in the calculus of variations and nonlinear elliptic systems, (1983), Princeton University Press Princeton · Zbl 0516.49003
[12] Giaquinta, M., Introduction to regularity theory for nonlinear elliptic systems, (1993), Birkhäuser Basel · Zbl 0786.35001
[13] Giaquinta, M.; Modica, G., Regularity results for some classes of higher order nonlinear elliptic systems, J. reine angew. math., 311, 145-169, (1979) · Zbl 0409.35015
[14] Giaquinta, M.; Modica, G., Partial regularity of minimizers of quasiconvex integrals, Ann. inst. Henri Poincaré, analyse non linéaire, 3, 185-208, (1986) · Zbl 0594.49004
[15] Guidorzi, M.; Poggiolini, L., Lower semicontinuity of quasiconvex integrals of higher order, Nonlinear differ. equations appl., 6, 227-246, (1999) · Zbl 0930.35059
[16] Gilbarg, D.; Trudinger, N.S., Elliptic partial differential equations of second order, (1983), Springer Berlin · Zbl 0691.35001
[17] Marcellini, P., Approximation of quasiconvex functions and lower semicontinuity of multiple integrals, Manuscripta math., 51, 1-28, (1985) · Zbl 0573.49010
[18] Meyers, N.G., Quasi-convexity and lower semi-continuity of multiple variational integrals of any order, Trans. amer. math. soc., 119, 125-149, (1965) · Zbl 0166.38501
[19] Morrey, C.B., Quasiconvexity and the lower semicontinuity of multiple integrals, Pacific J. math., 2, 25-53, (1952) · Zbl 0046.10803
[20] Simon, L., Lectures on geometric measure theory, (1983), Australian National University Press · Zbl 0546.49019
[21] Simon, L., Theorems on regularity and singularity of energy minimizing maps, (1996), Birkhäuser Basel
[22] Zhou, X.P., Weak lower semicontinuity of a functional with any order, J. math. anal. appl., 221, 217-237, (1998) · Zbl 0919.49011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.